Alert archive / Massachusetts / High Wind Watches in 2007

High Wind Watch 8, NWS Boston/Norton, MA

December 22, 20078 counties in Massachusetts; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this high wind watch at Dec 22, 2007, 4:01 PM EST for 8 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Dec 23, 2007, 9:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 4:01 PM EST (21:01 UTC)
In effect from
Dec 23, 2007, 9:00 PM EST
Expired
Dec 23, 2007, 4:37 AM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 20 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 222101
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EST SAT DEC 22 2007

MAZ007-015-016-019>024-RIZ002-004>008-230515-
/O.NEW.KBOX.HW.A.0008.071224T0200Z-071224T1100Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...
PROVIDENCE...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
401 PM EST SAT DEC 22 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT. 

THIS WATCH IS IN EFFECT FOR THE IMMEDIATE MASSACHUSETTS AND RHODE
ISLAND COASTLINES...INCLUDING THE ISLANDS. THE GREATEST THREAT EXISTS
ACROSS CAPE COD...NANTUCKET...MARTHAS VINEYARD AND BLOCK ISLAND.

A STRONG COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND SUNDAY NIGHT.
STRONG SOUTH WINDS UP TO 35 MPH WITH GUSTS UP TO 55 MPH ARE POSSIBLE.
THERE IS THE POSSIBILITY OF BEACH EROSION ALONG SOUTH FACING BEACHES...
BUT COASTAL FLOODING IS NOT ANTICIPATED AT THIS TIME.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

$$

BELK
2 follow-up statements
000 
WWUS71 KBOX 230515
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1215 AM EST SUN DEC 23 2007

MAZ007-015-016-019>024-RIZ002-004>008-231315-
/O.CON.KBOX.HW.A.0008.071224T0200Z-071224T1100Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...
PROVIDENCE...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
1215 AM EST SUN DEC 23 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

THIS WATCH IS IN EFFECT FOR THE IMMEDIATE MASSACHUSETTS AND RHODE
ISLAND COASTLINES...INCLUDING THE ISLANDS. THE GREATEST THREAT
EXISTS ACROSS CAPE COD...NANTUCKET...MARTHAS VINEYARD AND BLOCK
ISLAND.

A STRONG COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND TONIGHT.
STRONG SOUTH WINDS UP TO 35 MPH WITH GUSTS UP TO 55 MPH ARE
POSSIBLE. THERE IS THE POSSIBILITY OF BEACH EROSION ALONG SOUTH
FACING BEACHES... BUT COASTAL FLOODING IS NOT ANTICIPATED AT THIS
TIME.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET
FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

$$

EVT
000 
WWUS71 KBOX 230937
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
437 AM EST SUN DEC 23 2007

MAZ007-015-019-RIZ002-004-005-231045-
/O.CAN.KBOX.HW.A.0008.071224T0200Z-071224T1100Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN PLYMOUTH MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...PLYMOUTH...
PROVIDENCE...WARWICK...BRISTOL
437 AM EST SUN DEC 23 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH
WIND WATCH. 

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH 
AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION TONIGHT. WINDS
THIS STRONG COULD STILL BRING DOWN SMALL BRANCHES AND TREE LIMBS.

$$

MAZ016-020-021-RIZ006>008-231745-
/O.UPG.KBOX.HW.A.0008.071224T0200Z-071224T1100Z/
/O.NEW.KBOX.WI.Y.0029.071224T0100Z-071224T0600Z/
EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
437 AM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND TONIGHT. SOUTH
WINDS WILL ARE EXPECTED TO INCREASE TO 25 TO 35 MPH. GUSTS UP TO 50
MPH ARE POSSIBLE. AS THE FRONT PUSHES EAST...WINDS WILL SHIFT TO
SOUTHWEST AND DIMINISH OVERNIGHT. THERE IS THE POSSIBILITY OF BEACH
EROSION ALONG THE SOUTH COAST OF RHODE ISLAND AND ON BLOCK
ISLAND...BUT COASTAL FLOODING IS NOT EXPECTED AT THIS POINT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...
POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ022>024-231745-
/O.UPG.KBOX.HW.A.0008.071224T0200Z-071224T1100Z/
/O.NEW.KBOX.WI.Y.0029.071224T0100Z-071224T0900Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
437 AM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND TONIGHT. SOUTH
WINDS WILL INCREASE TO 25 TO 40 MPH ACROSS CAPE COD AND THE ISLANDS.
GUSTS UP TO 55 MPH ARE POSSIBLE. AS THE FRONT PUSHES EAST...WINDS
WILL SHIFT TO SOUTHWEST AND DIMINISH AFTER 4 AM. THERE IS THE
POSSIBILITY OF BEACH EROSION ALONG SOUTH FACING BEACHES...BUT
COASTAL FLOODING IS NOT ANTICIPATED AT THIS TIME.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ002-004-008-009-012-231745-
/O.NEW.KBOX.WI.Y.0029.071224T0100Z-071224T0600Z/
WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...CHARLEMONT...BARRE...FITCHBURG...
CHESTERFIELD...BLANDFORD...MILFORD...WORCESTER
437 AM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EST
MONDAY. 

A STRONG COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND TONIGHT. SOUTH
WINDS WILL ARE EXPECTED TO INCREASE TO 25 TO 35 MPH. GUSTS UP TO 50
MPH ARE POSSIBLE ALONG THE EASTERN SLOPES OF THE BERKSHIRES. AS THE
FRONT PUSHES EAST...WINDS WILL SHIFT TO SOUTHWEST AND DIMINISH
OVERNIGHT. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

VALLIER-TALBOT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 22, 3:36 PM EST, 25 minutes earlier.

Area forecast discussion, Dec 22, 3:36 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EST SAT DEC 22 2007

.SYNOPSIS...
AN APPROACHING STRONG COLD FRONT WILL BRING A PERIOD OF MILD WIND
DRIVEN HEAVY RAIN SHOWERS SUNDAY NIGHT.  DRY WEATHER  IS EXPECTED
FOR THE FIRST PART OF THE WORK WEEK WITH SLIGHTLY ABOVE NORMAL
TEMPERATURES FOR A CHANGE.  UNSETTLED WEATHER MAY RETURN SOMETIME
LATE IN THE WEEK BUT CONFIDENCE IS RATHER LOW THIS FAR OUT.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
LOW CLOUDS SHOULD CONTINUE TO ERODE EVER SO SLOWLY FROM SOUTHEAST TO
NORTHWEST THIS AFTERNOON IN WEAK WARM AIR ADVECTION OFF THE OCEAN.
CURRENT FORECAST HANDLES THIS WELL...AS WELL AS THE TEMPERATURE
TRENDS...SO NOT EXPECTING A NEED TO UPDATE AT THIS TIME. WILL
CONTINUE TO MONITOR THOUGH.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MODELS CONTINUE TO INDICATE THAT THE HIGH WILL PUSH FARTHER EAST
TONIGHT AS WINDS BEGIN TO VEER TO S-SE. WINDS WILL BEGIN TO PICK UP
ESPECIALLY ALONG THE SOUTH COAST AFTER MIDNIGHT AS A STRONG COLD
FRONT STARTS TO WORK ACROSS THE MIDWEST INTO WESTERN PENNSYLVANIA BY
AROUND 12Z SUNDAY.

SOME LIGHT OVERRUNNING PRECIP WELL AHEAD OF THIS FRONT WILL WORK
INTO WESTERN AREAS AFTER MIDNIGHT. TEMPS MAY DROP ENOUGH TO CAUSE
MIXED PRECIP ACROSS INTERIOR AREAS OF WESTERN MASSACHUSETTS INTO
SOUTHWEST NEW HAMPSHIRE. WILL NEED TO MONITOR THIS FOR POSSIBLE
ADVISORY IF FREEZING RAIN IS IN THE MIX.  SHOULD CHANGE OVER QUICKLY
AS WARM AIR BEGINS TO SURGE NORTHWARD AS S WINDS INCREASE BY AROUND
12Z SUNDAY.

AS FOR TONIGHTS LOWS...EXPECT THESE WILL HAPPEN PRIOR TO OR AROUND
MIDNIGHT...THEN TEMPS WILL SLOWLY REBOUND AS WAA BEGINS TO PUSH
NORTHWARD.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

MONDAY...
SKIES SHOULD START OFF SUNNY...BUT SOUNDINGS REVEAL LOTS OF MOISTURE
AROUND 850 MB WHICH IS A GOOD INDICATION FOR THE DEVELOPMENT OF
DIURNAL CUMULUS.  THEREFORE...WE EXPECT SKIES TO BECOME PARTLY SUNNY
ACROSS THE COASTAL PLAIN WHILE THEY BECOME PARTLY TO MOSTLY CLOUDY
ACROSS THE INTERIOR.  A GUSTY WEST SOUTHWEST WIND WILL BRING COOLER
AIR BACK INTO THE REGION ON MONDAY...AND WE MAY BE CLOSE TO A
MARGINAL WIND ADVISORY FOR PORTION OF THE CAPE/ISLANDS.  IT WILL
STILL BE MUCH MILDER THAN WE HAVE EXPERIENCED THE PAST FEW WEEKS.
HIGHS SHOULD TOP OUT IN THE LOW TO MID 40S ACROSS MOST OF THE
REGION...WITH UPPER 30S IN THE HIGH TERRAIN.

MONDAY NIGHT...
MAINLY CLEAR SKIES AND LOWS SHOULD FALL WELL DOWN INTO THE 20S
ACROSS MOST LOCATIONS.  THE WARM SPOT WILL BE DOWNTOWN BOSTON...THE
OUTER CAPE AND NANTUCKET WHERE LOWS SHOULD FALL INTO THE LOWER 30S.

TUESDAY THROUGH WEDNESDAY AFTERNOON...
GENERALLY MOSTLY CLEAR SKIES AND SEASONABLE WEATHER EXPECTED AS A
HIGH PRESSURE SYSTEM MOVES INTO OUR REGION FROM THE SOUTHEAST U.S.
HIGHS SHOULD BE MAINLY IN THE LOW TO MID 40S BOTH DAYS...WITH
READINGS A FEW DEGREES COOLER ACROSS THE HIGH TERRAIN.  INCREASED
MEX GUIDANCE SLIGHTLY WITH LOTS OF SUNSHINE EXPECTED.

WEDNESDAY NIGHT THROUGH SATURDAY...
CONFIDENCE LEVEL IN OUR FORECAST BEGINS TO GO DOWN CONSIDERABLY.
THE 12Z GFS SHOWS A STRONG SHORTWAVE DROPPING DOWN FROM THE GREAT
LAKES WHICH RESULTS IN LOW PRESSURE DEVELOPING OFF THE MID ATLANTIC
COAST WEDNESDAY NIGHT.  THIS SOLUTION WOULD BRING RAIN CHANGING TO
SOME SNOW LATE WEDNESDAY NIGHT/THURSDAY.  HOWEVER...THE GFS
ENSEMBLES/UKMET/CANADIAN/ECMWF SHOW A MUCH WEAKER COASTAL LOW
PASSING FURTHER TO OUR EAST.  OF COURSE THE GFS MODEL CAN BE RULED
OUT...BUT FEEL THE BEST THING TO DO AT THIS POINT IS TO FOLLOW THE
MAJORITY OF THE MODELS WITH A TRACK FURTHER EAST.  THIS TRACK WOULD
BRING US LITTLE IF ANY PRECIPITATION.  THEREFORE...WILL JUST INCLUDE
A SLIGHT CHANCE POPS IN THE GRIDS VERY LATE WEDNESDAY NIGHT THROUGH
THURSDAY.

OTHERWISE...A STRONG CANADIAN HIGH PRESSURE SYSTEM WILL NOSE INTO
THE REGION LATE THURSDAY INTO FRIDAY.  ALTHOUGH THE 12Z GFS DOES NOT
SHOW THIS...THE GFS ENSEMBLES/ECMWF SHOW THAT A SYSTEM MAY BRING A
BETTER CHANCE OF PRECIPITATION TO THE REGION NEXT FRIDAY NIGHT AND
SATURDAY SO WILL INCLUDE LOW CHANCE POPS FOR NOW SINCE ITS SO FAR
OUT.  PRECIPITATION TYPE IS WAY TOO EARLY TO CALL AT THIS POINT
ALTHOUGH THE ECMWF IS INDICATING ANOTHER WARM SYSTEM.  TEMPERATURES
LOOK RATHER SEASONABLE IN DAYS 5 THROUGH 7 OF THE FORECAST...WITH
HIGHS MAINLY IN THE 40 TO 45 DEGREE RANGE ALTHOUGH IT MAY BE A BIT
COOLER ON FRIDAY WITH CANADIAN HIGH PRESSURE NOSING INTO OUR REGION.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
CONTINUE TO SEE MVFR CEILINGS WITH LOW LEVEL MOISTURE TRAPPED ACROSS
THE REGION. BREAKS IN THE CLOUDS ACROSS SOUTHEAST MA SHOULD BE BRIEF
WITH WEAK WARM AIR ADVECTION OFF THE OCEAN. EXPECTING CLOUDS TO
RETURN ONCE THINGS START TO COOL DOWN LATE THIS AFTERNOON.

AS FOR TONIGHT...EXPECT MAINLY MVFR CEILINGS...BUT SOME PLACES MAY
ACTUALLY HAVE CEILINGS INCREASE TO VFR. HOWEVER...WHERE THE LOW
CLOUDS MAY BREAK UP...MID AND HIGH CLOUDS WILL TAKE THEIR PLACE AS
MOISTURE WELL AHEAD OF APPROACHING FRONT WILL PUSH ACROSS THE
REGION. MAY ALSO SEE SOME SCATTERED MIXED PRECIPITATION BREAK OUT
OVER WESTERN MASSACHUSETTS INTO SW NH AFTER MIDNIGHT.

SUN...SPOTTY FZRA/FZDZ POSSIBLE BAF/BDL/ORH/MHT EARLY...OTRW IFR
CONDITIONS IN LOW CLOUDS...DRIZZLE AND DEVELOPING AREAS OF DENSE FOG
SUNDAY AND SUNDAY EVENING AS HIGHER DEW POINTS ADVECT OVER EXISTING
SNOW PACK. A PERIOD OF HEAVY SHOWERS LIKELY 23Z SUN TO 05Z MON. LLWS
WILL BECOME A PROBLEM SUN EVENING ASSOCD WITH STRONG SOUTHERLY LLJ.

OUTLOOK...MONDAY THROUGH THURSDAY...
OTHER THAN GUSTY WEST TO SOUTHWEST WINDS APPROACHING 35 KNOTS DURING
THE DAYLIGHT HOURS OF MONDAY...VFR CONDITIONS ARE GENERALLY EXPECTED
THROUGH THE PERIOD.

&&

.MARINE...
IN THE SHORT TERM...
WILL CONTINUE SMALL CRAFT ADVISORY FOR SEAS THROUGH TONIGHT. E SWELLS
CONTINUE TO ROLL INTO THE COAST...WITH 5-7 FOOT SEAS REPORTED AT
BUOYS 013 AND 018. BOTH WNA WAVEWATCH AND SWAN MODELS TRY TO BRING
SEAS DOWN TOO FAST TODAY...SO BEEFED UP THE SEAS INTO TONIGHT. EXPECT
EAST WINDS TO VEER TO SE-S LATE THIS AFTERNOON...THEN BECOMING S
TONIGHT. SPEEDS WILL BE 15 KTS OR LESS...THOUGH MAY GUST UP TO 20 KTS
ON THE SOUTHERN OUTER WATERS AFTER MIDNIGHT.  SOUTHERLY GALES LIKELY
SUN EVENING AS 70 KT LLJ AT 950 MB MOVES ACROSS REGION. LOW LEVEL
INVERSION WILL LIMIT MIXING BUT WE CAN SEE G35-40 KTS.

IN THE LONGER TERM...MONDAY THROUGH THURSDAY...
BUFKIT SOUNDINGS CONTINUE TO SUPPORT WEST TO SOUTHWEST GALE FORCE
WIND GUSTS ACROSS MANY OF OUR WATERS THROUGH MONDAY AFTERNOON.
WINDS SHOULD DIMINISH TO SMALL CRAFT ADVISORY LEVELS MONDAY NIGHT.
WINDS SHOULD GENERALLY REMAIN BELOW SCA LEVELS TUESDAY INTO THURSDAY
AS HIGH PRESSURE BUILDS INTO OUR REGION FROM THE SOUTHEAST.
HOWEVER...THE GFS IS AN OUTLIER THOUGH AND DOES FORECAST A COASTAL
LOW PASSING CLOSE ENOUGH TO BRING SCA WIND LEVELS LATE WEDNESDAY
NIGHT AND THURSDAY.  DOWN PLAYED THIS FOR NOW BASED ON ALL OTHER
MODELS...BUT IT STILL WILL NEED TO BE WATCHED.

&&

.HYDROLOGY...
TOTAL RAINFALL LATE SUN AND SUN EVE WILL LIKELY AVERAGE 0.50 TO 1
WITH LOCALLY HIGHER AMOUNTS. THIS COMBINED WITH MELTING SNOW FROM A 2
TO 6 HR PRD OF TEMPS BETWEEN 44F AND 54F WILL LIKELY RESULT IN AREAS
OF POOR DRAINAGE FLOODING. RFC FLOOD GUIDANCE IS VERY HIGH AND SO
GENERAL RIVER FLOODING IS NOT ANTICIPATED...BUT WILL HAVE TO WATCH
ACROSS SE MA WHERE FLOOD GUIDANCE IS LOWEST.

FAST MOVING CELLS...SHORT DURATION AND ABILITY TO STILL FILL THE SNOW PACK
WITH WATER DOES NOT HAVE ME ALARMED FOR BIG RUNOFF PROBLEMS. TYPICAL
POOR DRAINAGE BASIN FLOODING WILL OCCUR IN MANY AREAS/WE HOPE FOLKS ARE
CLEARING THOSE DRAINAGE CATCH BASINS OF SNOW AND ICE/. PLEASE MONITOR LATER
FORECASTS FOR ANY CHANGE. OUR 4AM PACKAGE QPF TOTAL TOOL FAVORS ONLY 0.3
TO 0.9 CAPE COD RANGING UP TO A GENERAL 0.7 TO 1.3 I95 NWWD...MOST OF THIS
IN A 2-6 HR PERIOD.

&&

.CLIMATE...
MIDNIGHT CLIMATES HAVE BEEN RUN AND WATER EQUIVALENT ADJUSTMENTS TO
PRIOR MELTED WATER EQUIVALENT DEPRIVED SNOW EVENTS HAVE BEEN APPLIED...
PARTICULARLY AT BOS/ORH.

RADAR/RAIN GAGE MERGED DATA SHOWS THAT THE LAST TWO WEEKS WITH A SIGNIFICANT
ABV NORMAL PERIOD OF PCPN...ESP IN MASSACHUSETTS WITH ONLY CHESHIRE COUNTY
NH SHOWING LESS THAN 100 PCT OF NORMAL.

TEMPS THE FIRST 20 DAYS HAVE AVGD 5-6 DEGS BLO NORMAL.
BOS -6.5 ORH -6.0 PVD -5.0  AND BDL -4.6

THE WRAP UP PNSBOX FOR THE 12/20 STORM IS POSTED.

DECEMBER RANK WITH OTHER SNOWY DECEMBERS AT OUR FOUR MAJOR CLIMATE
LOCATIONS...

FOR BOSTON...THERE HAS BEEN 26.9 INCHES OF SNOW SO FAR. RANKS NUMBER
2 FOR SNOWIEST DECEMBERS ON BOSTONS RECORD. THE SNOWIEST DECEMBER
OCCURRED IN 1970 WITH 27.9 INCHES.

FOR WORCESTER...A TOTAL OF 24.1 INCHES OF SNOW HAS BEEN RECORDED SO
FAR THIS MONTH. THIS TOTAL CRACKS THE TOP 10 LIST FOR SNOWIEST
DECEMBERS IN WORCESTER...AT NUMBER 10. THE SNOWIEST DECEMBER OCCURRED
IN 1992 WITH 37.0 INCHES.

LESS THAN 15 INCHES OF SNOW HAVE FALLEN AT BOTH BRADLEY AND
PROVIDENCE SO FAR THIS DECEMBER. A TOTAL OF 14.4 INCHES OF SNOW HAS
FALLEN SO FAR AT PROVIDENCE...WHILE 14.9 INCHES HAS BEEN RECORDED AT
BRADLEY. THE SNOWIEST DECEMBERS FOR THESE LOCATIONS ARE...26.7 INCHES
AT PROVIDENCE WHICH OCCURRED IN 1945...WHILE AN ASTOUNDING 45.3 INCHES
WAS RECORDED AT BRADLEY...ALSO IN 1945.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT
     FOR MAZ007-015-016-019>024.
NH...NONE.
RI...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT
     FOR RIZ002-004>008.
MARINE...GALE WARNING FROM 9 PM SUNDAY TO 6 AM EST MONDAY FOR
     ANZ231>235-237-250-254-255.

&&

SYNOPSIS...FRANK
NEAR TERM...BELK
SHORT TERM...EVT
LONG TERM...FRANK
AVIATION...DRAG/FRANK
MARINE...DRAG/FRANK
HYDROLOGY...DRAG
CLIMATE...DRAG
Hazardous weather outlook, Dec 22, 4:31 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
431 AM EST SAT DEC 22 2007

CTZ004-MAZ005>007-012>024-NHZ012-RIZ001>008-230945-
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
431 AM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LATE SUNDAY AND SUNDAY EVENING...THERE IS A GOOD CHANCE OF POOR
DRAINAGE AND URBAN STREET FLOODING...AS NEARLY 1 INCH OF RAIN IN A 6
HOUR PERIOD COMBINES WITH A BRIEF PERIOD OF SIGNIFICANT SNOW MELT.

A WIND ADVISORY MAY BE NEEDED FOR A PORTION OF THE COAST SUNDAY NIGHT...FIRST
FOR AN EVENING SOUTHERLY GALE AND THEREAFTER FOR A WESTERLY GALE TOWARD
DAWN MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002-003-MAZ002>004-008>011-026-NHZ011-015-230945-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
431 AM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

EARLY SUNDAY...THERE IS A CHANCE OF FREEZING RAIN OR FREEZING DRIZZLE
IN THE CONNECTICUT RIVER VALLEY...ESPECIALLY NORTH OF THE MASS TURNPIKE.
IF CONFIDENCE INCREASES IN THE AFTERNOON OR SATURDAY NIGHT FORECASTS...AN
ADVISORY FOR ICING WOULD BE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LATE SUNDAY OR SUNDAY EVENING...THERE IS A GOOD CHANCE OF POOR DRAINAGE
AND URBAN STREET FLOODING...AS NEARLY 1 INCH OF RAIN IN A 6 HOUR PERIOD
COMBINES WITH A BRIEF PERIOD OF SIGNIFICANT SNOW MELT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-270-230945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
431 AM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A BRIEF SOUTHERLY GALE IS EXPECTED SUNDAY NIGHT BECOMING A WESTERLY GALE
BY MONDAY MORNING WITH THE WESTERLY GALE POSSIBLY LINGERING INTO MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DRAG

Nearby

High Wind Watches in Massachusetts, 2007High Wind Watches in Rhode Island, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.